So I spoke with my doctor and it is an allergic reaction - either to the dyes and capsule or to the actual accutane itself. Hopefully it's only to the dyes and capsule, otherwise the accutane stays in your system for a month in which case my body will keep reacting to it...aka hives for a month. awesome right? so now I'm going on prescription meds for the hives. Grreattt.
I really am so upset about this right now, because I have to stop my accutane course just 3 weeks into it. I got my hopes up for nothing. I really wanted to be a success story and not another horror story of bad side effects and horrible reactions to the drug. But I guess all I can say is that it's out of my control, so I just have to keep my head up and search for another solution to my acne.
So my advice to anyone who is also just starting the accutane route, just keep a lookout for any side effects or adverse reactions, pay attention to your body and any changes. I hope that everyone else doesn't have to go through this. I really wish I could continue on with the accutane. I'm at a loss as to what to do because everything else I've tried in the past didn't work. Grr!!
Thanks for reading guys!
Okay so for the last couple of days I've been getting these itchy, tiny bumps on my legs and I thought they were flea bites. Insanely itchy flea bites at that. But finally I connected the dots and realized that these itchy bumps don't magically appear during the night, but they start appearing one by one after I take my 40mg pill in the evening!!!
It HAS to be from the accutane, so I'm calling my doctor tomorrow morning and I'm going to stop taking it until I talk to my doctor about this. Like literally they are mini-hives or something, I get woken up at 3am because they are so itchy and I can't fall back asleep! It's awful. I'm so so sooo mad that I'm having this allergic reaction.
Does this mean I can't continue accutane?? Did I really get my hopes up for nothing? I'm so mad right now, why do I always have to be the one to get the most random side effects and allergic reactions to antibiotics and meds. Ugh. Maybe the doc will just bump me down to 20 mg??? Hmm. I'll keep you guys posted, wish me luck.............
So today I finished with week 2 on accutane.....have some new side effects!
My lips are WAY drier, I have to apply chapstick every 30 minutes it seems. Aquaphor isn't helping so I've switched to carmex.
Also the slightest scrape leaves me with a cut! My skin must be thinning out all over...
My face is a lot drier too, I'm flaking a lot around my mouth and chin area...putting makeup on only makes it look worse ugh! It seems like I have to apply 3 coats of face moisturizer.
My chin is breaking out, and the surface of my skin is really weird. Like it's rough or something, and it's discolored and red in some spots. It doesn't matter how much face moisturizer I put on, my skin is still rough!!! I don't know what to do! Whenever I talk or move my mouth it's so dry and stiff. Any suggestions on what facial moisturizer to use??
Lastly I sunburn really really really easily! I was driving home from LA and the sun was coming through my car window and it burned my arms. Ridiculous! I feel like just walking in the sun to my car is enough time to get sunburned. I'm gonna need a higher SPF.......
That's about it for the side effects, headaches are mild and drinking a lot of water still seems to help with them.
Okay bye guys! I'm off to see that movie Eat Pray Love, I read the book so I'm really excited to see it!
Hey guys! So today I finished Week 1 on Accutane.........so far the side effects are quite minimal.
-dry lips (Aquaphor is amazing for this, you can buy the small Aquaphor tubes in a 2 pack at CVS)
-dry hands (I carry around a travel size Gold Bond hand lotion in my purse all the time!)
-skin is starting to get really dry around my mouth area and being out in the sun today I got a little sunburned on my nose (I plan on mixing my Dermalogica moisturizer with an SPF 30 sunscreen in the mornings)
-headaches ughhh! I've always been prone to headaches and migraines so I think accutane might be making them worse and more frequent. Drinking a lot of water seems to make my headaches less severe though. Starting grad school with these headaches is going to be a problem, so hopefully they get better soon, ahhhhgg fingers crossed
- no IB yet, but my dosage is only at 40mg
-started taking Fish Oil tablets and Vitamin C
okay that's it for now! Week 1 went by super fast, yay! The dry lips and hands aren't that much of a bother because before I started accutane I'd always use chapstick like every hour anyway, and I use a body lotion every day too (Lubriderm). Also I've switched to Aveeno Ultra-Calming Foaming Facial Cleanser because it's really gentle and soothing, I like how it feels so far.
So today is my first day of starting accutane, i'm taking 40mg once a day with dinner.........i gotta say i'm already a bit nervous for the dreaded side effects! I'll try to give weekly or bi-weekly updates of how my skin is reacting, side effects, or any changes. Reading other people's blogs has really prepared me for what to expect, so i'll try to give detailed accounts of what's goin on with my skin. Also if i find that certain products i use help with my skin i'll add that in too!
even though this is an acne blog i'll probably talk about personal stuff too, so sorry if i get a little off topic....anyway i'm going to LA on monday...a little vacation before starting grad school woohoo! Of course all i'll want to do is lay out by the pool or beach but ive heard about photo-sensitivity problems from accutane. hopefully i don't come back looking like a red lobster just in time for school to start lol. however i'm actually going to San Francisco State, sooo the positive is that it's ALWAYS overcast and foggy there....so not much sun to hide from
I forgot to include in my previous post what I'm using to wash my face. I think a big part of what's been keeping my skin clear while on antibiotics is using Dermalogica products. I have tried a lot of products both from the drugstore and other expensive products like Philosophy and Murad.
The big negative with Dermalogica is the price! $50 for a moisturizer! Eek! However - the big size of the Dermalogica Dermal Clay Cleanser keeps my ridiculously oily skin under control and lasts at least 6 months. I wash in the morning and evening with one pump of the Dermal Clay Cleanser, and then apply the oil control lotion called Active Moist. If any of you have combo skin, you know how annoying it is! I get dry patches along with oil....like before using Dermalogica a fly could drown in my face's oils after just an hour of cleansing. Again, the products are expensive, but I bought it 6 months ago and I still have a lot left! It's definitely worth it.
I'm a little concerned about it's drying effects once I start the accutane....I think I'll need something more moisturizing because I've heard about all the enormous drying out of the skin/lips that occurs. What are you guys using to wash/moisturize your face while on accutane?? Any suggestions would be of help! I'm scared of looking like an alligator with dry patches flaking off everywhere
Okay so yesterday I decided with my doctor to go on accutane, which is very scary! I've read so many stories of horrible side effects that can be life lasting....but after trying minocycline, doxycycline, sulfameth, YAZ, differin 0.3 , finacea, duac, and a crapload of different facial cleansers, I have finally decided to go on accutane.
I just had my blood work done, so I have to wait to start it, but for now here are my stats:
Age: 21 (almost 22 )
Moderate acne for about a year and a half (on my cheeks and hormonal acne so pimples mostly around my jaw and mouth). It's under control right now because I'm still on the antibiotic sulfamethoxazole. It has kept my acne pretty much clear which I'm happy about, but every time I try to get off of it (by only taking it during the week of my *ahem*), I immediately start breaking out in cysts again on my jaw/mouth area. I don't want to be on this pesky antibiotic forever, so accutane it is!!!
I'll keep you guys updated on my weekly experience with it, and as of now my fingers and toes are crossed for positive results